Estimation of piecewise-smooth functions by amalgamated bridge regression splines

Felix Abramovich*, Anestis Antoniadis, Marianna Pensky

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We consider nonparametric estimation of a one-dimensional piecewise-smooth function observed with white Gaussian noise on an interval. We propose a two-step estimation procedure, where one first detects jump points by a wavelet based procedure and then estimates the function on each smooth segment separately by bridge regression splines. We prove the asymptotic optimality (in the minimax sense) of the resulting amalgamated bridge regression spline estimator and demonstrate its efficiency on simulated and real data examples.

Original languageEnglish
Pages (from-to)1-27
Number of pages27
JournalSankhya: The Indian Journal of Statistics
Issue number1
StatePublished - 2007


  • Amalgamation
  • Bridge regression
  • Jumps detection
  • Nonparametric regression
  • Penalized regression splines
  • Wavelets


Dive into the research topics of 'Estimation of piecewise-smooth functions by amalgamated bridge regression splines'. Together they form a unique fingerprint.

Cite this